Alert archive / Pennsylvania / Lakeshore Flood Statements in 2006
Lakeshore Flood Statement 2, NWS Cleveland, OH
NWS Cleveland, OH issued this lakeshore flood statement at Oct 29, 2006, 9:17 AM EST for Erie County, Pennsylvania; Ashtabula County, Ohio. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2006, 9:17 AM EST (14:17 UTC)
- Expired
- Oct 29, 2006, 12:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 136 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS41 KCLE 291417 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 917 AM EST SUN OCT 29 2006 OHZ089-PAZ001-291700- /O.NEW.KCLE.LS.S.0002.061029T1417Z-061029T1700Z/ ASHTABULA LAKESHORE-NORTHERN ERIE- 917 AM EST SUN OCT 29 2006 ...THE THREAT OF BEACH EROSION AND MINOR LAKESHORE FLOODING WILL CONTINUE TO DIMINISH TODAY... GUSTY WEST WINDS WILL NOT BE AS STRONG AS LAST NIGHT AND THEY WILL VERY SLOWLY DECREASE TODAY. AS THIS HAPPENS THE WAVES WILL SLOWLY SUBSIDE AND THIS WILL LESSEN THE THREAT OF BEACH EROSION AND MINOR LAKESHORE FLOODING. $$ KIELTYKA
What forecasters said that day
The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this lakeshore flood statement went out at Oct 29, 6:33 AM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Oct 29, 6:33 AM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 633 AM EST SUN OCT 29 2006 .AVIATION(12Z-12Z)... LAKE EFFECT SHRA/-SN CONTINUING THIS MORNING ACROSS NE OH/NW PA...ALTHOUGH THE MAJORITY HAS BEEN SHRA. EXPECT THIS TO BEGIN TO DIMINISH AS WE HEAD TOWARD MID DAY/EARLY AFTN. GUSTY WINDS STILL ALONG THE EASTERN LAKESHORE BUT HAVE BEEN GRADUALLY COMING DOWN. SO FOR THE NEXT 24 FOR THE TAF SITES...VFR WITH AFTN GUSTS BETWEEN 25-35KTS. MOSTLY SUNNY...EXCEPT FOR SOME CU AND LK CLOUDS YNG/ERI. HIGH PRESS/RIDGE MOVES IN BY THIS EVENING KNOCKING WINDS DOWN TO 10 KTS OR LESS OVERNIGHT. SW RETURN FLOW SETS UP BY MON MORNING. && .SHORT TERM (TODAY THROUGH MONDAY NIGHT) DONT FORGET TO SET CLOCKS BACK AN HOUR. SYNOPTIC MOISTURE DRYING OUT BUT LAKE EFFECT CLOUDS/SHOWERS STILL DOING PRETTY WELL. 00Z DTX SOUNDING WAS QUITE UNSTABLE AND ACCOUNTS FOR THE THUNDER WE HAVE SEEN. FLOW IS FROM ABOUT 280 DEGREES AND PROGGED TO COME AROUND FROM DUE WEST TODAY SO FETCH BECOMES A BIT MORE FAVORABLE. HOWEVER... INVERSION PROGGED TO DROP AND RIDGING AND SHEAR WILL EVENTUALLY INCREASE THIS AFTERNOON SO DESPITE MORE FAVORABLE FETCH DO NOT EXPECT LAKE EFFECT TO INCREASE MUCH AND BELIEVE THE BEST ACTIVITY WILL OCCUR THIS MORN. TEMPS MARGINAL FOR SNOW. REPORTS OF SNOW SO FAR HAVE BEEN LIMITED TO SOME BURSTS IN HEAVIER SHOWERS...THEN SNOW MELTS AFTER IT LETS UP. WILL BE DIFFICULT TO ACCUMULATE MUCH SNOW IN ANY ONE SPOT ALTHOUGH WILL HAVE TO WATCH EARLY THIS MORN IF A WESTERLY BAND SETS UP. DO NOT SEE ANY REASON TO KEEP WINTER WEATHER ADVISORY AT THIS TIME. WIND HAS DIMINISHED OVER ALL BUT THE IMMEDIATE LAKESHORE AND EXPECT THE LAKESHORE TO BE BELOW ADVISORY CRITERIA BY 6 AM ALTHOUGH SOME OF THE STRONGEST GUSTS WILL BE CLOSE TO ADVISORY CRITERIA THIS MORNING. WILL JUST MENTION 40 MPH GUSTS IN FORECAST. SOME JET STREAK CLOUDS BRUSHING SE COUNTIES AT THIS TIME. SHOULD CLEAR OUT AROUND DAYBREAK OR SOON AFTER. NOT MUCH CUMULUS UPSTREAM YESTERDAY BUT EXPECT A LITTLE OVER THE HILLS ACROSS NE OH/NW PA TODAY OUTSIDE OF THE LAKE EFFECT CLOUDS. RETURN FLOW TO DEVELOP QUICKLY TNGT AND MONDAY. WILL TAKE A WHILE TO DRAG ANY GULF MOISTURE NORTHWARD AND EXPECT PLENTY OF SUNSHINE MONDAY. WILL NOT VARY MUCH FROM TEMP GUIDANCE TODAY EXCEPT FOR A COUPLE OF DEGREES BELOW GUIDANCE IN THE SNOWBELT WHERE CLOUDS WILL BE MORE PREVALENT. FAVOR THE COOLER TEMP GUIDANCE TNGT AS WIND MAY BECOME RATHER LGT FOR A WHILE TNGT WHILE IT VEERS TO THE SOUTH. WITH SOUTH FLOW AND STRONG WAA THE ONLY LIMITING FACTOR FOR THE WARM UP ON MONDAY WILL BE THE LENGTH OF THE SHORT LATE FALL DAY. GFS HAS BEEN WARMING TEMPS ON DAY 2 TOO QUICKLY FOR A COUPLE OF MONTHS BUT IT IS THE COOLEST OF THE TEMP GUIDANCE. WILL TREND A CATEGORY ABV GFS TEMP GUIDANCE NW OH AND NEAR GUIDANCE ELSEWHERE...THEN BE A CATEGORY OR TWO ABV GUIDANCE MON NGT AS SOUTH WIND SHOULD STAY UP. && .LONG TERM (TUE THRU SAT)... MADE NO CHANGES BEYOND WEDNESDAY PORTION OF FCST. NAM/WRF MODEL SLOWER WITH FROPA TUES BUT GFS TIMING IS NORMALLY BETTER A COUPLE OF DAYS OUT. WITH RELATIVELY WARM START TUE MORN HAVE A SHOT OF GETTING TO 60 OR BETTER IN THE FAR EASTERN COUNTIES BEFORE FROPA. WITH LACK OF GULF MOISTURE EXPECT A LIMITED BATCH OF SHOWERS WITH FROPA AND NOT ENOUGH INSTABILITY FOR THUNDER. WILL TRY TO CLEAR THE SHOWERS OUT TUESDAY NIGHT INTO WEDNESDAY EXCEPT THERE COULD EVENTUALLY BE SOME LAKE EFFECT SHOWERS OF RAIN OR SNOW BY WED NIGHT IN THE SNOWBELT. NO OTHER CHANGES. YESTERDAYS LONG TERN DISCUSSION FOLLOWS... COLD FRONT MOVES THROUGH TUESDAY AND TUESDAY EVENING. GFS/DIGEX AND ECMWF ARE IN AGREEMENT. TEMPERATURES STAY WARM ENOUGH THAT IT WILL ALL BE RAIN. THE MOISTURE IS A LITTLE HIGHER THIS MODEL RUN...40 TO 50 POPS WILL BE USED. THE MOISTURE HANGS AROUND INTO WEDNESDAY. CONFIDENCE IN THAT IS LOWER...WILL GO WITH A 30 POP. AIRMASS IS FAIRLY STABLE...LIFTED INDEX AROUND 2 AND TOTAL TOTALS LESS THAN 50. HIGH PRESSURE RIDGE BUILDS IN FOR WEDNESDAY THROUGH FRIDAY AND THEN THE DIGEX TRIES TO BRING A TROF IN FROM THE NORTHEAST ON SATURDAY WHILE THE GFS TRIES TO KEEP THE RIDGE IN PLACE. AT THIS TIME WILL KEEP IT DRY. GUIDANCE TEMPERATURES SEEM TO LINE UP WITH LOCAL SCHEMES. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...GALE WARNING LERI. LOW WATER ADVISORY WESTERN BASIN LERI. PA...GALE WARNING LERI. && SHORT TERM...KOSARIK LONG TERM...KOSARIK/KIELTYKA AVIATION...OUDEMAN
Hazardous weather outlook, Oct 29, 5:47 AM EST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 547 AM EST SUN OCT 29 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-301100- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 547 AM EST SUN OCT 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. WINDS WILL CONTINUE TO DIMINISH TODAY BUT A GALE WARNING REMAINS IN EFFECT ON LAKE ERIE. WIND GUSTS AS HIGH AS 40 MPH ARE STILL POSSIBLE ALONG THE LAKE ERIE LAKESHORE FROM AROUND CLEVELAND EAST. A FEW SNOW SHOWERS WILL OCCUR IN THE SNOWBELT EAST OF CLEVELAND THIS MORNING. LITTLE OR NO ACCUMULATION IS EXPECTED IN MOST AREAS BUT LOCALLY AN INCH OR TWO OF WET SNOW IS POSSIBLE INLAND FROM LAKE ERIE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KOSARIK
Nearby
Lakeshore Flood Statements in Pennsylvania, 2006Lakeshore Flood Statements in Ohio, 2006Every lakeshore flood statement in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.